Posted by Ted (22.214.171.124) on June 10, 2001 at 23:06:17:
In Reply to: OK...what are rebound headaches? posted by Dennis O'C on June 10, 2001 at 22:29:08:
Or at least until you do that asking thing you just did. I remember bringing up rebounds about imitrex one day and got a prompt call from drummer telling me to verify my sources and define it for him. I was able to verify my sources but I couldn't define it accurately for him other than saying "You take something for too long and you'll end up getting rebound headaches from it." I would have ended my sentene with "Guh, which way did he go, George? Which way did he go?" But that was implied by my definition.
We sat on the phone drinking coffee discussing how cafeine withdrawal is what rebounds are. Your body gets used to the intake of CERTAIN products and eventually says "these are the chemicals that are ordinarily in my body and without them, I'm going through withdrawals." Caffeine is one of the few substances (opiods another) that cause rebounds. And rebound headaches are only the symptoms of people prone to headaches to begin with. That call made me realize I should never say Imitrex could cause rebounds from overuse or else I'd have to speak to him on the phone again.
There's more info on it at the link I provided.
Post a Followup